Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 30, 2019, 10:30 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2019, 10:30 AM EST (15:30 UTC)
- Expired
- Jan 30, 2019, 2:27 PM EST
- In force
- 4 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
915 WHUS72 KKEY 301530 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1030 AM EST Wed Jan 30 2019 GMZ033-034-302200- /O.NEW.KKEY.SC.Y.0009.190130T1530Z-190130T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 1030 AM EST Wed Jan 30 2019 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 PM EST this afternoon. * WINDS...North to northeast winds will peak near 20 knots late this morning and early this afternoon, before decreasing to 15 to 20 knots. * WAVES/SEAS...Seas will build to around 6 feet, although seas as high as 7 feet are possible along the deeper, northern fringes of the Dry Tortugas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
1 follow-up statement
885 WHUS72 KKEY 301927 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 227 PM EST Wed Jan 30 2019 GMZ033-034-302030- /O.CAN.KKEY.SC.Y.0009.000000T0000Z-190130T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 227 PM EST Wed Jan 30 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Small Craft Should Exercise Caution due to northeast winds 15 to 20 knots. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 10:45 PM EST, 11 hours 45 minutes earlier.
Area forecast discussion, Jan 29, 10:45 PM EST, 11 hours 45 minutes before
Area Forecast Discussion National Weather Service Key West FL 1045 PM EST Tue Jan 29 2019 .SHORT TERM... A cold front is currently making its way across the southeast Gulf and will enter our northwest waters after midnight. Quite a bit of low-mid level moisture is pooling along the front, with satellite and radar indicating broken clouds and a few showers near the front. Have already updated the forecast to increase clouds and add a few showers overnight to our waters west and northwest of Key West. The 01z HRRR model even shows showers reaching Key West around 14z (9 am), and spreading across the rest of the Lower Keys during the late morning before halting its eastward spread. The halt in eastward spread will be caused by a dissipation of the front around mid-day Wed. This will occur as strong high pressure over the Ohio Valley bridges across the front and causes it to lose definition. As the Keys come under the southern periphery of strong high pressure, northeast and easterly breezes will therefore develop across all of the Keys on Wed PM. This wind direction will support a slow modification of our air mass, with this direction coming across the 78-80 degree waters of the Gulf Stream off Southeast Florida. Will still have some leftover moisture from the dissipated front in the vicinity, which will support isolated and scattered showers in easterly low-level flow. By Friday, temperatures will rise above normal, with highs flirting with 80F on Saturday. Plenty of sunshine and isolated light showers will prevail. Showers may decrease a little on Friday as the leftover moist pool from the dissipated front gets gets shoved out. .LONG TERM... Little change in sensible weather from Saturday through next Tuesday, with temperatures running a few degrees above normal for early February. Upper level heights will slowly build through the period, which will support stronger and lowering subsidence inversions. This will bring an overall decreasing trend in the already low rain chances through the weekend and early next week. && .MARINE... Light and gentle breezes will continue over most of the waters overnight. However, a cold front will slip southeast across the deep Gulf waters and the Dry Tortugas, approaching Key West on Wed morning. Behind this front, a freshening northeast breeze is expected Wed morning. The front will lose definition and dissipate around mid-day Wed, as strong high pressure centered over the Ohio Valley bridges across the front. This will cause moderate northeast to east breezes to develop over all of the waters on Wed evening. Surface high pressure will then move to and persist over the Mid-Atlantic states through Saturday, supporting mostly moderate easterly breezes. High pressure will exit into the Western Atlantic Ocean on Sunday, with decreasing easterly breezes over the Keys coastal waters. && .AVIATION... Increasing clouds late tonight in the 035-070 range as a dissipating cold front approaches. Could be a few showers near EYW from about 13z-18z before showers wither concurrent with the dissipation of the front in the afternoon. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Haner Aviation/Nowcasts....Haner Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 30, 4:46 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 446 AM EST Wed Jan 30 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-311000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 446 AM EST Wed Jan 30 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.